Could taking antibiotics wrongly have caused this two year debilitating illness?

(4 Posts)
Jayfee Fri 06-Nov-20 12:08:06

My adult son got prescribed antibiotics for swollen glands and a lump on his throat just before going on holiday. He had a five day course of antiobics but didn't read the instructions and ended taking them over 15 days. Since then he has had recurring illness of painful glands and debilitating level of exhaustion for 2 years starting since he took the antibiotics wrongly. He was worried that was the cause of this and a friend said that by feeding the body low levels of antibiotic whatever caused the initial illness gets stronger. Does anyone know whether there is any possible tuth to this. If so, would going to his doctor and asking for a stronger dose of a different antibiotic help? He has had lots of tests with no results giving any evidence as to what is causing this and the exhaustion really affects his life. Many thanks for any advice or information you may have.

OP’s posts: |
nolovelost Fri 06-Nov-20 12:52:55

The infection hasn't gone or it's come back. Just contact the GP again.

Ernieshere Fri 06-Nov-20 13:50:58

Did they test for Glandular Fever?

somelemons Fri 06-Nov-20 13:52:38

Ernieshere

Did they test for Glandular Fever?

That's exactly what I was thinking.

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in